Pennsylvania, 2008

Drought in Pennsylvania, November 1 to 30, 2008

November 1 to 30, 2008 · NWS PHI · 1 event in 1 county or zone

The drought emergency remained in effect for Ambler (Montgomery County). This drought emergency affected the borough and surrounding municipalities that were served by the borough's water supply in Whitpain, Upper Dublin, Lower Gwynedd and Whitemarsh Townships.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The drought emergency remained in effect for Ambler (Montgomery County). This drought emergency affected the borough and surrounding municipalities that were served by the borough's water supply in Whitpain, Upper Dublin, Lower Gwynedd and Whitemarsh Townships. On a county weighted average for the month of November, Montgomery County received 3.3 inches of precipitation, which is about 0.5 inches drier than normal.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Oct 31, 8:15 PM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Oct 31, 8:15 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
915 PM EDT FRI OCT 31 2008

.SYNOPSIS...
HIGH PRESSURE WILL WEAKEN ACROSS THE AREA TONIGHT. A DRY COLD
FRONT WILL PUSH DOWN FROM NEW YORK STATE SATURDAY MORNING AS
ANOTHER HIGH PRESSURE AREA PUSHES INTO THE GREAT LAKES. THIS HIGH
WILL SETTLE ACROSS OUR AREA SUNDAY AND REMAIN THROUGH THE EARLY
PART OF THE WEEK. A STORM MAY DEVELOP NEAR THE CAROLINA COAST AND BRING
SOME RAIN TOWARD THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE LATEST SATELLITE IMAGERY SHOWS A CLEAR SKY OVER ALL OF THE
MID-ATLC STATES, WITH SOME HIGH AND MID LEVEL CLOUDS MOVING INTO NRN
NYS AND NEW ENG FROM CANADA.  ALL OF THE MODELS FCST THESE CLOUDS TO
ARRIVE LATE TONIGHT OR EARLY SATURDAY MORNING.  HOWEVER, DUE TO
THEIR EXPECTED LATE ARRIVAL TIME, HAVE OPTED TO HOLD THE MOSTLY CLEAR
WORDING.  HAVE MADE SOME ADJUSTMENTS TO TEMPS AND DEWPOINTS BASED ON
LATEST OBS AND EXPECTED TRENDS.  WHILE OVERALL DEWPOINTS HAVE COME
UP A BIT IN THE LAST FEW HOURS, THE MODELS HAVE BEEN FCSTING HIGHER
NUMBERS THAN WERE OBSERVED MOST OF THE DAY.  WITH LOWER DEWPOINTS
BEING OBSERVED, HAVE LOWERED TEMPS A BIT VIRTUALLY EVERYWHERE.
OTHERWISE, CURRENT FCST PACKAGE LOOKS GOOD.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
PLENTY OF FAIR WEATHER WILL CONTINUE IN THE NEAR TERM. A DRY COLD
FRONT WILL MOVE DOWN FROM THE NORTH SATURDAY. IT WILL PRODUCE SOME
CLOUDINESS SATURDAY, BUT NO PRECIPITATION IS EXPECTED. WINDS WILL
SHIFT AROUND TO NW DURING THE AFTERNOON. THE COLDEST AIR WILL NOT
ARRIVE UNTIL LATER SATURDAY, SO ANOTHER DAY OF MILD TEMPERATURES
ARE EXPECTED. HIGHS ON SUNDAY WILL BE 5 TO 10 DEGREES BELOW
SATURDAYS READINGS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE HIGH THAT BUILDS IN FOR THE LATER PART OF THE SHORT TERM WILL
BE MOVING OFF TO THE EAST MONDAY NIGHT AND TUESDAY. AN UPPER
TROUGH AND SURFACE LOW IS SHOWN BY THE 12Z GFS TO BE MOVING
NORTHWARD ALONG THE COAST WED AND THURSDAY AND SOME QPF IS
GENERATED BY THIS SYSTEM. THE SLGT CHC OR LOW CHC POPS THAT HPC
HAS PAINTED FOR OUR AREA LOOK FINE AT THIS POINT. AN UPPER TROUGH
AND SURFACE LOW WILL ALSO BE APPROACHING FROM THE WEST LATE NEXT
WEEK, SO MILDER TEMPERATURES, BUT DETERIORATING WEATHER IS
EXPECTED LATE NEXT WEEK.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WITH CLEAR SKIES EXPECTED THROUGH THE EVENING HOURS
AT ALL TAF SITES. A BACK-DOOR COLD FRONT WILL BE MOVING FROM NORTH TO
SOUTH ACROSS THE AREA ON SATURDAY, REACHING RDG AROUND 12 OR 13Z,
THEN PHL AROUND NOON, THEN ACY IN THE EARLY AFTN. RIGHT NOW IT LOOKS
AS THOUGH THE FRONT WILL COME THROUGH DRY, BUT A BRIEF SPRINKLE
CAN/T BE RULED OUT. SW WINDS WILL VEER SLOWLY TO THE W, THEN NW,
THEN N DURING THE NEXT 18 TO 24 HOURS AS THE FRONT MOVES BY, AND A
COUPLE HOURS OF CU/SC CAN BE EXPECTED AS WELL, BUT NOT MUCH ELSE.
ONCE THIS FRONT PASSES THROUGH, HIGH PRESSURE WILL BUILD OVER THE
REGION AND PROVIDE NICE WEATHER INTO TUESDAY.

OUTLOOK
MODELS INDICATE THAT A LOW PRESSURE SYSTEM COULD FORM OVER THE
SOUTHEAST STATES. THIS LOW COULD SPREAD PRECIPITATION AND MVFR/IFR
CONDITIONS THIS WAY TUESDAY NIGHT AND WEDNESDAY.

&&

.MARINE...
A BACK-DOOR COLD FRONT WILL DROP SOUTH DURING THE DAY ON SATURDAY.
THE IMPACT FROM THIS FRONT WILL BE A WIND SHIFT MORE SO THAN ANY
PRECIPITATION. SOUTHWEST WINDS WILL VEER TO THE WEST, THEN
NORTHWEST, THEN NORTH AS THE FRONT APPROACHES, CROSSES AND THEN
DROPS SOUTH OF THE AREA SATURDAY AND SATURDAY NIGHT. SOME
REINFORCED COOL AIR WILL SWEEP IN BEHIND THE FRONT, AND WINDS MAY
GUST 20 TO 25 KNOTS WITH THE FRONTAL PASSAGE BEFORE SETTLING DOWN.
HIGH PRESSURE WILL BUILD SOUTH BEHIND THE FRONT AND A RETURN TO
CRISP WEATHER IS EXPECTED SUNDAY.

HIGH PRESSURE WILL MOVE OFF THE COAST MONDAY AFTERNOON AND A WEAK
LOW PRESSURE SYSTEM FROM THE SOUTH MAY MOVE THIS WAY DURING THE
MID-WEEK PERIOD. SEAS MAY BEGIN TO RISE IN ADVANCE OF THE DEVELOPING
LOW PRESSURE AS THE ONSHORE FLOW DEVELOPS, BUT WELL HAVE TO WAIT
AND SEE HOW THINGS DEVELOP.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...OHARA
NEAR TERM...NIERENBERG
SHORT TERM...OHARA
LONG TERM...OHARA
AVIATION...MIKETTA
MARINE...MIKETTA
Hazardous weather outlook, Oct 31, 2:14 PM EST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
314 PM EDT FRI OCT 31 2008

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>024-027-PAZ054-
055-060>062-067>071-011915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
314 PM EDT FRI OCT 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-NJZ025-026-011915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
COASTAL ATLANTIC-COASTAL OCEAN-
314 PM EDT FRI OCT 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...DELAWARE BAY WATERS AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Event by event

1 drought. Local standard time, as filed.

Drought, Montgomery

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Montgomery forecast zone
Reported by
Newspaper

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, November 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 140237.